Flash Flood, Orange
- When
- June 19, 7:00 AM CST to 9:00 AM CST
- Where
- Orange County, Mauriceville
- Property damage
- $5,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 30.121, -93.894 (the zone’s center; the record gives no point)
With over five inches of rain, several roads were impassable around Mauriceville.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LCH wrote it up.
With over five inches of rain, several roads were impassable around Mauriceville.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Jun 19, 3:01 AM CST, 3 hours 59 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
401 AM CDT MON JUN 19 2006
.DISCUSSION...
SHOWERS AND THUNDERSTORMS ARE BEING PRODUCED OVER SOUTHEAST TEXAS
INTO CENTRAL AND SOUTHWEST LOUISIANA EARLY THIS MORNING NEAR A MID
TO UPPER LEVEL LOW OVER THE LOWER SABINE RIVER. THIS LOW IS
SUPPOSED TO DRIFT SOUTHWEST OVER SOUTHEAST TEXAS TODAY. NUMEROUS
SHOWERS AND THUNDERSTORMS...WITH HEAVY RAINS POSSIBLE WILL OCCUR
OVER SOUTHEAST TEXAS INTO WEST-CENTRAL AND SOUTHWEST LOUISIANA
TODAY NEAR/EAST OF THIS LOW. A FLOOD WATCH WILL BE ISSUED SHORTLY.
CHANCES OF RAIN WILL BE LOWER OVER THE EASTERN PARTS OF THE AREA
OUT OF REACH OF THE LOW. TONIGHT...THE LOW IS PROGGED TO
ACCELERATE SOUTHWEST TO NEAR THE LOWER TEXAS COAST...DIMINISHING
THE CHANCES OF RAIN OVER THE FORECAST AREA. BEYOND THAT THERE WILL
BE SMALL CHANCES OF MAINLY AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS THROUGH MONDAY.
&&
.AVIATION...
VFR CEILINGS AWAY FROM THUNDERSTORMS.
&&
.MARINE...
SMALL CRAFT SHOULD EXERCISE CAUTION TODAY WESTERN PARTS OF AREA.
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 85 74 91 75 / 60 30 30 10
KBPT 84 75 90 75 / 80 50 40 10
KAEX 90 70 94 73 / 40 10 20 10
KLFT 90 73 93 74 / 40 20 20 10
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...FLOOD WATCH UNTIL 7 PM MONDAY FOR THE FOLLOWING ZONES: ALLEN...
BEAUREGARD...CALCASIEU...CAMERON...JEFFERSON DAVIS...AND
VERNON.
TX...FLOOD WATCH UNTIL 7 PM MONDAY FOR THE FOLLOWING ZONES: HARDIN...
JASPER...JEFFERSON...NEWTON...ORANGE...AND TYLER.
&&HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 442 AM CDT MON JUN 19 2006 GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182- 201-215-216-200945- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 442 AM CDT MON JUN 19 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GM...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT A FLOOD WATCH IS IN EFFECT THROUGH 7 PM THIS EVENING FOR SOUTHEAST TEXAS...WEST-CENTRAL AND SOUTHWEST LOUISIANA. A SLOW MOVING UPPER LEVEL LOW PROGGED TO DRIFT SOUTHWEST OVER SOUTHEAST TEXAS COULD PRODUCE FLOOD PRODUCING RAINS IN THE WATCH AREA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... IT MAY BECOME NECESSARY TO REQUEST THE ASSISTANCE OF STORM SPOTTERS AND PUBLIC SAFETY OFFICIALS IN SEVERE WEATHER DETECTION AND WARNING TODAY AND TONIGHT. THE PRIMARY CONCERN WILL BE FLOODING.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
551 AM CDT MON JUN 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 AM FLOOD SULPHUR 30.23N 93.36W
06/19/2006 CALCASIEU LA PUBLIC
HOUSE ON TAMMY DRIVE HAD WATER IN ALL ROOMS.
0523 AM FLOOD LAKE CHARLES 30.21N 93.20W
06/19/2006 CALCASIEU LA PUBLIC
FLOODED HOUSES IN THE VILLAGE SUBDIVISION NEAR THE
HIGHWAY 14 SOUTH WALMART.
&&
LSPARKSThe Lake Charles radar (KLCH), 65 km away, was scanning. The volume nearest the first event began at 13:03 UTC.
1 flash flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5515405.